Alert archive / Colorado / Red Flag Warnings in 2023
Red Flag Warning 46, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Oct 10, 2023, 2:44 PM MDT for 9 counties in Colorado. It took effect at Oct 11, 2023, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2023, 2:44 PM MDT (20:44 UTC)
- In effect from
- Oct 11, 2023, 12:00 PM MDT
- Expired
- Oct 11, 2023, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237 WWUS85 KPUB 102044 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 244 PM MDT Tue Oct 10 2023 COZ229-230-232>237-111245- /O.UPG.KPUB.FW.A.0037.231011T1800Z-231012T0100Z/ /O.NEW.KPUB.FW.W.0046.231011T1800Z-231012T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 244 PM MDT Tue Oct 10 2023 ...RED FLAG WARNING HAS BEEN ISSUED FROM NOON TO 7 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, 232, 233, 234, 235, 236, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 7 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 229, 230, 232, 233, 234, 235, 236 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Impacts...Conditions may become favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
406 WWUS85 KPUB 110925 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 325 AM MDT Wed Oct 11 2023 COZ228-120130- /O.NEW.KPUB.FW.A.0038.231012T1700Z-231013T0100Z/ /O.EXA.KPUB.FW.W.0046.231011T1800Z-231012T0100Z/ Pueblo County Including Pueblo- 325 AM MDT Wed Oct 11 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 228... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 228... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 7 PM MDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Thursday morning through Thursday evening. * Affected Area...Fire Weather Zone 228. * Winds...West winds 15 to 25 mph with gusts up to 35 mph today. West 25 to 35 mph with gusts up to 50 mph possible on Thursday. * Relative Humidity...As low as 14 percent both days. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread today and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ231-120100- /O.EXA.KPUB.FW.W.0046.231011T1800Z-231012T0100Z/ Crowley County Including Ordway- 325 AM MDT Wed Oct 11 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 231... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 7 PM MDT this evening. * Affected Area...Fire Weather Zone 231. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ229-230-232-233-235-237-120130- /O.NEW.KPUB.FW.A.0038.231012T1700Z-231013T0100Z/ /O.CON.KPUB.FW.W.0046.231011T1800Z-231012T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas- Baca County Including Springfield and Eastern Comanche Grasslands- 325 AM MDT Wed Oct 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, 232, 233, 235, AND 237... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, 232, 233, 235, AND 237... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Thursday morning through Thursday evening. * Affected Area...Fire Weather Zones 229, 230, 232, 233, 235 and 237. * Winds...West winds 15 to 25 mph with gusts up to 40 mph near the mountains today. West winds 20 to 30 mph with gusts up to 55 mph for all areas on Thursday. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread today and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ234-236-120100- /O.CON.KPUB.FW.W.0046.231011T1800Z-231012T0100Z/ Kiowa County Including Eads-Prowers County Including Lamar- 325 AM MDT Wed Oct 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234 AND 236... * Affected Area...Fire Weather Zones 234 and 236. * Winds...Southwest 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
987 WWUS85 KPUB 112057 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 257 PM MDT Wed Oct 11 2023 COZ228>230-232-233-235-237-121300- /O.UPG.KPUB.FW.A.0038.231012T1700Z-231013T0100Z/ /O.NEW.KPUB.FW.W.0047.231012T1700Z-231013T0100Z/ /O.CON.KPUB.FW.W.0046.000000T0000Z-231012T0100Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas- Baca County Including Springfield and Eastern Comanche Grasslands- 257 PM MDT Wed Oct 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 228, 229, 230, 232, 233, 235, AND 237... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 232, 233, 235, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 7 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 228, 229, 230, 232, 233, 235 and 237. * Winds...West 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread today and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ231-234-236-121300- /O.NEW.KPUB.FW.W.0047.231012T1700Z-231013T0100Z/ /O.CON.KPUB.FW.W.0046.000000T0000Z-231012T0100Z/ Crowley County Including Ordway-Kiowa County Including Eads- Prowers County Including Lamar- 257 PM MDT Wed Oct 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 231, 234, AND 236... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 231, 234, AND 236... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 7 PM MDT Thursday. * Affected Area...Fire Weather Zones 231, 234 and 236. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10-15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
922 WWUS85 KPUB 120102 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 702 PM MDT Wed Oct 11 2023 COZ228>237-121715- /O.EXP.KPUB.FW.W.0046.000000T0000Z-231012T0100Z/ /O.CON.KPUB.FW.W.0047.231012T1700Z-231013T0100Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 702 PM MDT Wed Oct 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR FIRE WEATHER ZONES 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... * Affected Area...Fire Weather Zones 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * Winds...West 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread today and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 10, 11:37 AM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 10, 11:37 AM MDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1137 AM MDT Tue Oct 10 2023 .SHORT TERM...(Today and tonight) Issued at 338 AM MDT Tue Oct 10 2023 Key Messages: 1) Very low chance (10-15%) of a few showers or possibly a storm this afternoon. Best chance is over ContDvd. 2) Areas of frost are possible in the San Luis Valley and patchy frost in the Wet Mountain Valley during the early morning hours today and late tonight. 3) Warm again, especially for the plains, with above average temperatures expected. Detailed discussion: Today... High pressure conditions remain in place for one more day ahead of the approaching major shortwave. Some areas of frost will be possible this early this morning over the San Luis Valley as temperatures hover right around or just below the freezing level, especially within in and around the Rio Grande River. There will be some moisture in the mid levels ahead of this system that will be advecting in ahead of the trough and over the region in the mid- levels. This will allow for a few showers and possibly a storm or two to develop over the region later this afternoon. However, high resolution models are quite displaced on the location of where showers/storms will form and there is not much instability to work with. Because of this, my confidence is low of anything developing at all, especially over the plains. Most, if any, of the convection that develops over the higher terrain should be confined to the ContDvd. The best forcing and instability for the plains looks to be over the Baca County area and this will likely be the location if something were to form, otherwise I expect that the majority of the CWA should remain dry today. It is also very dry in the lower levels and andy showers/storms will be very high based, so likely it will just be virga that may produce some gusty winds at the surface. Still under the ridge, it will be warm again with temperatures over the plains getting into the upper 70s to mid 80s for most locations, which is around 10 to 15 degrees above the seasonal average for this time of year. Temperatures for the higher elevations will be slightly cooler and closer to the seasonal average, with highs generally in the 40s for the higher peaks to around 60 for the higher mountain valleys, and mid 60s to low 70s for the San Luis Valley and upper Arkansas River Valley. Tonight... Clearing will continue into the late evening hours with sufficient radiational cooling, although the southwesterly downsloping winds will begin to slightly modify temperatures and therefore it will not be getting quite as cold as lows the previous night for some locations, especially along the banana belt. There will still be some temperatures falling to around the freezing mark in the central part of the San Luis Valley and in the Wet Mountain Valley where winds are more light and variable, so areas of frost will be possible again for the SLV, and patchy frost in the Wet Mountain Valley. Lows will get down into the 40s to low 50s for the plains and generally in the upper 20's and 30s for high country. -Stewey .LONG TERM...(Wednesday through Monday) Issued at 338 AM MDT Tue Oct 10 2023 Key Messages: 1. Critical Fire Weather conditions possible portions of the southeast plains Wednesday 2. Windy with moderate snow accumulations for the Central mountains Wed Night-Thu and a brief wintry mix at times for Teller and northern El Paso counties Thurs AM. 3. Freeze possible Thursday night and likely for Friday night across most of the area. Upper jet translates across southern CO on Wednesday along the southern periphery of the eastward advancing upper low across the Pacific Northwest and northern Rockies. Moisture begins to spread into the Continental Divide Wed afternoon though snow levels initially stay above 10.5 kft. Higher peaks will see increasing snow showers and perhaps a rumble thunder in the afternoon as minor instability overspreads the region with cooling aloft. Could be some convective snow bursts but most impacts will stay fairly high up. Across the southeast plains, a surface low deepens in response and strong westerly winds aloft will spread down into the valley floors and southeast plains. With such strong downslope flow, have bumped temperatures up towards the 75 percentile (warmest members) of the model blends which puts RH values at or slightly below the 15 percent critical threshold for fire weather highlights for a solid 2 hours and marginally so for another 1 to 2 hours beyond that before humidities increase into the evening. Have hoisted a Fire Weather Watch for southern and eastern portions of the southeast plains. Not quite getting low enough RH for long enough across souther El Paso, Pueblo and Crowley counties but this will need to be monitored as conceptually these areas could see drier dew points than currently forecast. There is still some variability with the track of the upper low as it cross the Rockies across WY and CO...with consensus of models and ensembles keeping the track across northern CO/southern WY before lifting northeastward into NE Thursday evening. Dry slot overspreads southern CO Wednesday night bringing a lull to any precipitation before system intensifies as it crosses the mountains bringing some wrap around precipitation into northern sections of the southeast plains on Thursday. Snow levels drop to around 7500 feet and could see a brief rain-snow mix down into the Palmer Divide region by Thursday morning. Not expecting much in the way of accumulations with impacts mainly staying across the central mountains and higher elevations of Pikes Peak. NBM probabilities show around a 40-80% chance of greater than 4" of accumulation for the higher Sawatch and Mosquito ranges above 10kft through Thursday night/early Fri morning...with a 20 to 70 percent chance of greater than 6". For a first of the season moderate snow event, Winter Wx Advisories may be needed across the higher Sawatch and Mosquitoes for this period. Probabilities of accumulating snow are much lower across Teller and northern El Paso county with up to 15% of model members showing greater than 1". The La Garitas and higher Sangres have a 20 to 50% probability of greater than 1" but this diminishes to under 10% for amounts of 4" or more. This is reasonable considering the more northern storm track. And if the storm tracks bobbles more to the north, then these amounts could be lower. Windiest conditions will be Wednesday and Wednesday night across the mountains with gusts in the 50-65 kt range. High temperatures will be 10-20 degrees cooler for Thursday behind the cold front though with strong winds on the back side of the system across the plains, mixing should still yield temperatures in the 60s to around 70 across the lower Arkansas region. Some brief wrap around showers will be possible which could help transport some gusts up to 50 mph to the surface. For now wind gusts appear to stay below high wind criteria but will need to keep a close eye on this depending on the track of the upper low. Drier weather spreads in Thursday night and a hard freeze looks likely for the valleys with a freeze or frost possible across northern portions of the plains. Winds may aid mixing and limit this coverage some. Friday will remain seasonably cool with light winds. This will be the day for more widespread freezing conditions across the lower elevations though some increasing high clouds could ultimately keep this from being a season ender for southern portions of the southeast plains. Upper ridging returns for the weekend bringing a dry conditions and a gradual warm up. -KT && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1136 AM MDT Tue Oct 10 2023 VFR conditions expected at KALS, KCOS, and KPUB through 24 hours, With mid-level clouds increasing throughout the day today. Starting tomorrow, near the end of the period and beyond. West winds will kick in and start increasing quickly across the entire area. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for COZ229-230-232>237. && SHORT TERM...STEWARD LONG TERM...KT AVIATION...GARBEROGLIO
Hazardous weather outlook, Oct 10, 4:57 AM MDT, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 457 AM MDT Tue Oct 10 2023 COZ058>089-093>099-111100- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 457 AM MDT Tue Oct 10 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight A few thunderstorms will be possible, mainly over the Continental Divide. Some of the storms may produce gusty outflow winds greater than 40 mph, as well as cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Warm and windy conditions will spread across most of southern Colorado on Wednesday with the potential for west winds gusting up to 35 to 45 mph across the plains and 50 to 65 mph across the mountains. With low afternoon humidity levels, critical fire weather conditions will be possible across southern and eastern portions of the southeast plains Wednesday afternoon. Outdoor burning is strongly discouraged. Rain and snow showers will spread into the Continental Divide Wednesday afternoon with moderate to briefly heavy snow at times possible across the Sawatch and Mosquito ranges Wednesday night through Thursday. Steady light snow will continue Thursday night before gradually diminishing Friday morning. Higher mountain passes could see slick and snowpacked roads with the potential for 4 to 8 inches of accumulation, especially north of Cottonwood Pass. The remainder of the mountains will see rain and snow showers with snow levels dropping to around 7000 feet Thursday morning. Accumulations will remain light across the remainder of the mountains with spotty accumulations of an inch or two across the higher peaks south of highway 50. There could be a brief rain and snow mix as far down as the Palmer Divide Thursday morning but little to no accumulation is expected. Across the southeast plains there may be a brief round of rain showers Thursday, with north winds gusting up to 50 mph. A hard freeze will be possible across the San Luis Valley Thursday night with freezing temperatures possible across northern portions of the southeast plains early Friday morning. Widespread freezing temperatures will be likely Friday night across all of the lower elevations. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. STEWARD/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:51 AM MDT | Fire Weather Watch | PUB | Baca, Bent, Huerfano, Kiowa, Las Animas, Otero and 1 more | 11 hr |
| Oct 10, 5:26 PM MDT | Special Weather Statement | PUB | Pueblo | 34 min |
Nearby
Red Flag Warnings in Colorado, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.